Alert archive / Georgia / Frost Advisories in 2012
Frost Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Nov 24, 2012, 10:06 PM EST for Flagler County, Florida; Camden County, Glynn County, Georgia. It took effect at Nov 25, 2012, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 10:06 PM EST (03:06 UTC)
- In effect from
- Nov 25, 2012, 2:00 AM EST
- Expired
- Nov 25, 2012, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 23 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WWUS72 KJAX 250306 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 PM EST SAT NOV 24 2012 FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-251300- /O.CON.KJAX.FZ.W.0010.121125T0700Z-121125T1300Z/ /O.CON.KJAX.FZ.A.0009.121126T0900Z-121126T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-ECHOLS-CLINCH- CHARLTON-INLAND CAMDEN- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA... OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON... WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE... FOLKSTON...WOODBINE 1006 PM EST SAT NOV 24 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO NEAR 30 DEGREES OVER INLAND AREAS LATE TONIGHT...AND AGAIN SUNDAY NIGHT. FREEZING TEMPERATURES ARE EXPECTED FOR 3 TO 6 HOURS EACH NIGHT. * IMPACTS...ALONG WITH FREEZING TEMPERATURES...FROST IS EXPECTED OVER INLAND AREAS. PETS AND TENDER VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR AT LEAST 2 HOURS. PRECAUTIONS MAY BE REQUIRED TO PROTECT PLANTS... PETS AND THOSE SENSITIVE TO THE COLD IF A FREEZE WARNING IS ISSUED. && $$ FLZ033-038-GAZ154-166-251300- /O.NEW.KJAX.FR.Y.0003.121125T0700Z-121125T1300Z/ ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST...BRUNSWICK... ST MARYS 1006 PM EST SAT NOV 24 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY. * TEMPERATURE...TEMPERATURES WILL FALL TO THE MID 30S AWAY FROM THE IMMEDIATE COAST OVERNIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...FROST IS EXPECTED OVER INLAND AREAS. PETS AND TENDER VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
469 WWUS72 KJAX 250736 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 AM EST SUN NOV 25 2012 FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-251545- /O.UPG.KJAX.FZ.A.0009.121126T0900Z-121126T1300Z/ /O.NEW.KJAX.FZ.W.0011.121126T0600Z-121126T1300Z/ /O.CON.KJAX.FZ.W.0010.000000T0000Z-121125T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-ECHOLS-CLINCH- CHARLTON-INLAND CAMDEN- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA... OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON... WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE... FOLKSTON...WOODBINE 236 AM EST SUN NOV 25 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL FALL TO NEAR 30 DEGREES OVER INLAND AREAS LATE TONIGHT...AND AGAIN SUNDAY NIGHT. FREEZING TEMPERATURES ARE EXPECTED FOR 3 TO 6 HOURS EACH NIGHT. * IMPACTS...ALONG WITH FREEZING TEMPERATURES...FROST IS EXPECTED OVER INLAND AREAS. PETS AND TENDER VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-038-GAZ154-166-251300- /O.CON.KJAX.FR.Y.0003.000000T0000Z-121125T1300Z/ ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST...BRUNSWICK... ST MARYS 236 AM EST SUN NOV 25 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO THE MID 30S AWAY FROM THE IMMEDIATE COAST OVERNIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...FROST IS EXPECTED OVER INLAND AREAS. PETS AND TENDER VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
344 WWUS72 KJAX 251305 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 AM EST SUN NOV 25 2012 FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-252130- /O.EXP.KJAX.FZ.W.0010.000000T0000Z-121125T1300Z/ /O.CON.KJAX.FZ.W.0011.121126T0600Z-121126T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-ECHOLS-CLINCH- CHARLTON-INLAND CAMDEN- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA... OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON... WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE... FOLKSTON...WOODBINE 805 AM EST SUN NOV 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... ...FREEZE WARNING HAS EXPIRED THIS MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO NEAR 30 DEGREES OVER INLAND AREAS AGAIN LATE TONIGHT. FREEZING TEMPERATURES ARE EXPECTED FOR 3 TO 6 HOURS TONIGHT. * IMPACTS...ALONG WITH FREEZING TEMPERATURES...FROST IS EXPECTED. PETS AND TENDER VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-038-GAZ154-166-251415- /O.EXP.KJAX.FR.Y.0003.000000T0000Z-121125T1300Z/ ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST...BRUNSWICK... ST MARYS 805 AM EST SUN NOV 25 2012 ...FROST ADVISORY HAS EXPIRED THIS MORNING... COLD TEMPERATURES AND FROST IS EXPECTED AGAIN TONIGHT NEAR THE EAST COAST. ANOTHER FROST ADVISORY MAY BE ISSUED LATER TODAY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 24, 7:21 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 24, 7:21 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EST SAT NOV 24 2012
.UPDATE...
CLEAR SKIES PREVAIL THIS EVENING...AND THAT WILL PREVAIL THROUGH THE
OVERNIGHT. GIVEN CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR...A
LIGHT FREEZE STILL LOOKS GOOD FOR INLAND LOCATIONS...AS WIDESPREAD
UPPER 20S/LOWER 30S WILL PREVAIL. MID 30S TO LOWER 40S WILL PREVAIL
FOR COASTAL LOCATIONS...SO WILL NOT ISSUE A FROST ADVISORY THERE.
&&
.AVIATION...
PREVAILING VFR WITH MOSTLY CLEAR SKIES AND LIGHT WINDS.
&&
.MARINE...
WINDS AND SEAS CONTINUE TO DIMINISH AS A COLD FRONT MOVES WELL
SOUTH OF THE AREA. WITH SEAS AT BUOY 41012 STILL AT 5 TO 6 FEET
WILL KEEP SCA FOR SEAS IN EFFECT THROUGH THE OVERNIGHT...AS SOME
7 FOOT SEAS CANNOT BE RULED OUT AT THE FRINGE OF 60 NM.
RIP CURRENTS: MODERATE RISK THROUGH SUNDAY.
&&
.FIRE WEATHER...
VERY DRY AIR WILL WORK INTO THE AREA SUNDAY...WITH MIN RH VALUES
UNDER 30 PERCENT JUST INLAND...WITH TEENS/LOWER 20S POSSIBLE ACROSS
INTERIOR SE GA. HIGH PRESSURE WILL TRACK INTO THE ATLANTIC ON
MONDAY WITH RH'S REBOUNDING NEAR THE COAST. TRANSPORT WINDS WILL
BE LESS THAN 10 MPH RESULTING IN DISPERSION INDICES WELL BELOW 25
SUNDAY AND 40 ON MONDAY. ERC VALUES ARE FORECAST TO BE BELOW 35
AND WITH THESE RESTRICTIONS...WILL NOT ISSUE A WATCH FOR EITHER
DAY. MOISTURE RETURNS TO THE AREA TUE/WED AND RH'S WILL BE ABOVE
CRITICAL LEVELS.
.PRELIMINARY POINT TEMPS/POPS...
AMG 28 64 30 69 / 0 0 0 0
SSI 40 64 43 66 / 0 0 0 0
JAX 32 66 33 69 / 0 0 0 0
SGJ 40 64 39 66 / 0 0 0 0
GNV 32 66 32 72 / 0 0 0 0
OCF 31 68 32 73 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-SUWANNEE-UNION.
GA...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EST SUNDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ALLEN/PETERSON/LETROHazardous weather outlook, Nov 24, 8:08 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 808 PM EST SAT NOV 24 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-251100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 808 PM EST SAT NOV 24 2012 ...FREEZE WARNING INLAND TONIGHT... ...FREEZE WATCH INLAND SUNDAY NIGHT... ...SMALL CRAFT ADVISORY OFFSHORE COASTAL WATERS... ...MODERATE RIP CURRENT RISK... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... FREEZING TEMPERATURES AND AREAS OF FROST CAN BE EXPECTED OVER INLAND AREAS TONIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER OUTER PORTIONS OF THE COASTAL WATERS TONIGHT...WITH A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER NIGHT WITH FREEZING TEMPERATURES AND AREAS OF FROST WILL OCCUR OVER INLAND AREAS SUNDAY NIGHT. A MODERATE RIP CURRENT RISK WILL CONTINUE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:36 AM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 29 hr |
| Nov 25, 2:48 PM EST | Frost Advisory | JAX | Flagler | 17 hr |
Nearby
Frost Advisories in Georgia, 2012Frost Advisories in Florida, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.